Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Having rashes inside elbows, stomach and back. Could the rashes be caused by alcohol?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3390 Questions
I have a rash on the inside of my elbows, my stomach/chest, and part of my back. It was a light red but not raised or itchy. I have not had an alcoholic drink in close to a month after drinking heavily for about 3 years. Since I have not been drinking I've noticed the rash is gone on the inside of elbows and getting lighter on my back and stomach. Could the rash be caused by alcohol?
Posted Sun, 19 Aug 2012 in Skin Rash
Answered by Dr. Raju A.T 6 hours later

Thanks for your query.

Alcohol rare causes allergies , it is well accepted substance.Hypersensitivity to alcohol is a rare entity.

Since there is a connection with the quitting of the alcohol and the rashes, there is a possibility where the rash could be due to the preservatives used in alcoholic beverages.One such is potassium or sodium metabisulfite.

The condition is not serious , taking antihistaminics like Benadryl will cure the rashes ones for all.

Hope I answered your query,

Wish you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor